Alert archive / Minnesota / Beach Hazards Statements in 2025
Beach Hazards Statement 4, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 14, 2025, 3:06 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Jun 14, 2025, 6:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2025, 3:06 AM CDT (08:06 UTC)
- In effect from
- Jun 14, 2025, 6:00 AM CDT
- Expired
- Jun 14, 2025, 10:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WHUS43 KDLH 140806 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 306 AM CDT Sat Jun 14 2025 MNZ037-WIZ001-150215- /O.NEW.KDLH.BH.S.0004.250614T1100Z-250615T0300Z/ Carlton and South St. Louis-Douglas- 306 AM CDT Sat Jun 14 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * WHERE...Minnesota Park Point and Wisconsin Point Beaches. * WHEN...Through this evening. * IMPACTS...High wave action can make swimming difficult on days such as this. Incoming waves in rapid succession can tire even an experienced swimmer quickly. Rip currents can usher you away from land. To avoid being swept away, swim parallel to the shore to exit a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 14, 12:54 AM CDT, 2 hours 12 minutes earlier. Its key messages:
- Frost tonight into Saturday morning in far northeast Minnesota.
- Rain showers continuing for the Brainerd Lakes area east into northwest Wisconsin tonight into Saturday.
- Small Craft Advisories for portions of western Lake Superior today into Saturday for winds and building waves.
- Multiple chances for thunderstorms next week. A day or two with strong to severe thunderstorms is expected at some point next week.
- Temperatures gradually warm next week.
Area forecast discussion, Jun 14, 12:54 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1254 AM CDT Sat Jun 14 2025
.KEY MESSAGES...
- Frost tonight into Saturday morning in far northeast
Minnesota.
- Rain showers continuing for the Brainerd Lakes area east into
northwest Wisconsin tonight into Saturday.
- Small Craft Advisories for portions of western Lake Superior
today into Saturday for winds and building waves.
- Multiple chances for thunderstorms next week. A day or two
with strong to severe thunderstorms is expected at some point
next week.
- Temperatures gradually warm next week.
&&
.UPDATE...
Issued at 808 PM CDT Fri Jun 13 2025
Updated PoPs tonight through Sunday morning. Models continue to
spread measurable precipitation too far north, particularly the
NBM. A weak nocturnal southerly low-level jet is forecast to
develop tonight and strengthen moisture flux into Pine, Burnett,
Washburn, Sawyer, and Price counties. There are already signs
the precipitation from Willmar, MN to Medford, WI is advancing
northward. Expect this trend to continue through 08Z. Rain
showers, and perhaps a thunderstorm or two, will move into
southern portions of the forecast area, generally south of a
Hinckley to Park Falls line and then slide eastward through
Saturday morning. It's doubtful the precipitation will push
farther north than a Walker to Two Harbors line.
Another round of precipitation is possible Saturday night and
Sunday as another weak LLJ develops over central Minnesota and
west-central Wisconsin. Lowered PoPs across the Iron Range and
the Borderlands to reflect the forcing staying well to the south
of those areas.
Remainder of the forecast is unchanged.
PREV UPDATE...Issued at 339 PM CDT Fri Jun 13 2025
Issued a Frost Advisory for Cook and northern Lake counties for
tonight into Saturday morning with good radiational cooling
expected. Will monitor trends through the evening should the
Frost Advisory need to be expanded into portions of St. Louis
and Koochiching counties.
&&
.DISCUSSION...
Issued at 123 PM CDT Fri Jun 13 2025
After a brief lull in rain shower activity from the Brainerd
Lakes area east into northwest Wisconsin late this afternoon and
evening, rain showers are expected to increase in coverage once
again for these areas along the low level baroclinic zone late
tonight and continue into Saturday. Overall, it will be a cool
mid June day across the Northland on Saturday with easterly flow
between surface high pressure over Lake Superior and low
pressure across the Plains. In fact, downwind areas from Lake
Superior will likely only warm into the 50s, with rather breezy
northeast winds especially for the Twin Ports with northeast
winds funneling towards the head of the Lake. Stratus and some
fog in the higher elevations of the Twin Ports also seems likely
for this setup late tonight and Saturday.
Looking ahead to next week, more of a summer time pattern
setups with low amplitude upper level ridging Sunday, breaking
down to more zonal flow as a series of shortwaves propagate into
the central US Monday through Wednesday, with a likely building
upper level ridge late next week. The mid level jet along the
crest of the central US ridge is also expected to strengthen
some late next week, which points to a possible ring of fire
setup for convection late next week across the northern portions
of the Midwest along the northern periphery of the increasing
moisture and buoyancy and relatively lower capping, with better
shear with the mid level jet. AI and ML severe probabilistic
guidance all show multiple chances for severe weather across the
Upper Midwest next week. The severe potential for northwest
Wisconsin and northeast Minnesota next week will be tied to how
quickly and how far north the greater moisture and buoyancy
build through the week, and the timing of lower predictability
waves as background forcing. Overall, it will be warmer with
widespread highs in the 70s and lower 80s, with increasing
humidity and thunderstorm and severe thunderstorm potential that
match expectations for mid to late June in the Northland.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1254 AM CDT Sat Jun 14 2025
Rain is expected through the morning at HYR. While visibility
may remain VFR predominantly, MVFR visibility is expected at
least for brief periods tonight as heavier bursts of rain pass
over. Ceilings are expected to remain IFR predominantly through
the period there. At BRD, shower chances are comparatively less
(~50% chance), so visibility is expected to remain VFR, though
the IFR ceilings are expected to move in there as well. Showers
may just graze DLH later tonight with ceilings gradually falling
from VFR to MVFR/IFR towards sunrise and remaining there through
early afternoon. There is a possibility that skies could scatter
enough there for some brief VFR conditions in the afternoon.
Some fog may be possible after sunset. Conditions are expected
to remain predominantly VFR at HIB/INL as moisture and rain
stays south. Winds at all terminals will generally remain steady
from the east with slight variations. Breezy at DLH with gusts
15-20 kt through the period and a bit lighter elsewhere.
&&
.MARINE /FOR NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR/...
Issued at 123 PM CDT Fri Jun 13 2025
Northeast winds with gusts to 25 kts and waves of 3 to 6 feet
will continue from Two Harbors through Duluth and Port Wing
through Saturday morning, and a Small Craft Advisory is in
effect until 1 pm CDT Saturday. This may need to be expanded
further into the afternoon Saturday for waves from the
prolonged northeast wind event. Elsewhere, from Taconite Harbor
to Two Harbors, and most of the South Shore, a Small Craft
Advisory is in effect until 5 am Saturday morning for waves of 2
to 4 feet and northeast wind gusts of 20-25kts. Fog may, a 30
to 50 percent chance, develop across portions of western Lake
Superior Saturday night into Sunday.
For the open water discussion, refer to the NWS Marquette Area
Forecast Discussion at weather.gov/mqt.
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...Frost Advisory until 9 AM CDT this morning for MNZ012-021.
WI...None.
MARINE...Small Craft Advisory until 5 AM CDT early this morning for
LSZ142-143-146-148-150.
Small Craft Advisory until 1 PM CDT this afternoon for LSZ144-
145.
&&
UPDATE...
DISCUSSION...PA
AVIATION...JDS
MARINE...PAHazardous weather outlook, Jun 13, 9:46 PM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 946 PM CDT Fri Jun 13 2025 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-150300- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 946 PM CDT Fri Jun 13 2025 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight There is a 15% chance of a few non-severe thunderstorms tonight over Pine, Burnett, Washburn, Sawyer, and Price counties. The most likely time for any storms is between midnight and 6 AM. Northeast winds and dangerous waves will result in hazardous swimming conditions along the beaches of the Twin Ports overnight. Clear skies and light winds may allow frost to develop tonight inland from Lake Superior in Lake and Cook counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong northeast winds will continue Saturday and will create hazardous swimming conditions for the beaches of the Twin Ports. Isolated afternoon and evening thunderstorms will be around for most of next week. A few storms may be strong to severe Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed tonight. LSZ121-140>148-150-150300- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 946 PM CDT Fri Jun 13 2025 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Tonight Strong northeast winds with gusts to around 25 knots and waves of 3 to 6 feet are expected across much of the North and South Shores into Saturday morning. Small Craft Advisories are in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong northeast winds and high waves continue Saturday and will gradually subside during the afternoon and evening. Isolated afternoon thunderstorms will be around for most of next week. Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth
Nearby
Beach Hazards Statements in Minnesota, 2025Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.